Skip to content

Is It Possible To Have Thinning Temples With Telogen Effluvium?

I typically hear from individuals who believe and hope that their hair shedding is due to a short condition referred to as telogen effluvium. However, usually, they can’t deny that they’re noticing thinning in an area that’s sometimes thought about to be an excessive androgen area – the temples. And when this happens, the individual usually wonders if they’ve another sort of hair loss after all.

I heard from somebody who mentioned: “my hair has been shedding for about nine weeks. I started a new acne medication and I believe that this is caused by telogen effluvium. That makes the most sense to me because I don’t have any family history of baldness. However, when I was talking about this to a friend of mine, she mentioned that my temples were noticeably thin. She said that women should not have receding or thin temples, and when they do, this is more indicative of androgenetic alopecia. Is she right? Can you have telogen effluvium and still thin or shed at the temples?” I’ll attempt to answer this query within the following article.

I acknowledge that the temples are an excessively androgen area and that folks with androgenetic alopecia have a tendency to note this area as one of the first areas that may be thin. So I perceive why individuals will mechanically assume one of these hair losses if they see temples that look skinny.

However, in my very own opinion and expertise, individuals with telogen effluvium can see a thinning of their temples also. I had this occur and my hair and temples recovered when my shedding ended. I believe that since you’ve gotten diffuse shedding with this non-permanent sort of hair loss, you might be sure to lose some hair within the temples, similar to you’d in different areas in your scalp.

But if you happen to pull your hair back and look closely at this area, you will possibly discover that this area is considerably sparse, to begin with. This is true even with individuals who haven’t got any hair loss or shedding points. If you contrast the hair in your temples with hair on the perimeters, you’ll in all probability discover that the hair within the temples is simply different. There are sometimes quite a lot of baby hairs that might be high quality in texture. This is regular.

So when you’ve gotten lost in an area that already has much less hair to begin with, and the strands that might be there are already extra skinny and high quality, that area is going to be one of the first to noticeably skinny. And this can be true even if your hair loss is just not androgen-pushed. I’m not saying that this occurs for everyone. But individuals who have had aggressive shedding and who’ve had giant quantities of loss will usually discover this, and it would not imply that they’re unsuitable for the cause of their loss.

I’ll also say that typically, beginning or stopping drugs that affect your hormones can have an androgenetic effect even if the unique shedding was due to one thing. In this case, the individual had begun pimple treatment. Many of these drugs result in adjustments to your hormones. You would possibly see roughly how many androgens as a consequence. Going off and on contraceptives can cause this chain of events as well. It is sensible to look at it very closely to see if different areas of the scalp are affected (such as the half-line and the crown.) And when you’ve got any issues about what sort of loss you’ve gotten, it can assist to see a dermatologist.

But to answer the query posed, I do believe that telogen effluvium can cause thinning at the temples merely because that area can be extra sparse, to begin with. But, I also know that one of these sheddings can kick off androgen-pushed loss, so it is very important to control different areas of the scalp.

Leave a Reply